Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 45, NWS Louisville, KY

June 5, 2001Harrison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 5, 2001, 7:44 PM EDT for Harrison County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 5, 2001, 7:44 PM EDT (23:44 UTC)
Expired
Jun 5, 2001, 8:30 PM EDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Harrison County, KY

The radar

The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 4:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 052346
SVRSDF
KYC097-060030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
744 PM EDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 830 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER KELAT...OR ABOUT 31 MILES NORTH OF
  LEXINGTON...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUNRISE AROUND 750 PM EDT
  ODDVILLE AROUND 800 PM EDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING DAMAGING WINDS AND 
VERY HEAVY RAINFALL. IF YOU ARE IN THIS STORMS PATH...TAKE COVER 
IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY 
FROM WINDOWS AND ANY DOWNED POWER LINES. 

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

LAT...LON 3852 8448 3838 8445 3840 8415 3858 8422

MARIEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:35 PM EDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jun 5, 2:35 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
235 PM EDT TUE JUN 5 2001

MAIN FORECAST PROBLEM THIS AFTN CONTINUES TO BE CHANCES FOR RAIN
THROUGH THE PERIOD.

AT 18Z WARM FRONT IS JUST NORTH OF FORECAST AREA (FA) IN SOUTHERN
IN. TEMPERATURES ACROS THE FA WERE IN THE 80S WITH DWPTS AROUND 70.

AVN SEEMS TO BE THE ODD MODEL OUT LATER IN THE FORECAST PERIOD BY
SWINGING FRONT THROUGH THE FA AND DRYING THE FA OUT FASTER THAN
EITHER THEN NGM OR ETA. WILL USE AN ETA/NGM BLEND THIS FCST.

WITH INSTABILITY ACROSS THE FA...WEAK VORT ACROSS SRN FA...AND WMFNT
VCNTY NRN FA...COULD BE SCTD CONVECTION THIS EVENING. ANOTHER CHANCE
FOR RAIN OCCURS LATER TONIGHT AND IN THE MORNING AS STORMS MAY MOVE
ALONG WARM FRONT TO THE N. 850 THETAE RIDGE MOVES OVER FA BY MORNING
AS WELL. WILL GO CHC POPS ALL AREAS.

WILL CONTINUE LIKELY POPS WED AND WED NIGHT ACROSS FA. STORMS IN THE
MORNING MAY LEAVE BOUNDARIES FOR MORE AFTN CONVECTION ACROSS FA.
ALSO...FRONT TO THE NORTH BEGINS TO MOVE SOUTH AGAIN LATE IN THE
DAY.  THIS FRONT WILL MOVE INTO NRN FA BY THU MORNING. WILL GO CHC
POPS THU ALL AREAS.

TEMPS WILL DEPEND ON CLOUD COVER AND ANY TSRA. FWC LOOKS DECENT AND
SEE NO REASON TO DEVIATE TOO MUCH FROM THOSE VALUES.

.SDF...NONE.
CS

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.